Skip to content
2 week migraine - what to do?!
avatar
Christine1124 posted:
hi, I am having a problem with a headache that I believe to be a migraine. It started Saturday, Jan 5. After taking many ibuprofens and a couple excedrin migraines, I went to my school nurse the following Wednesday. She prescribed me an anti-inflammatory and after two doses of that didn't work (yet), I decided Thursday night to go to the ER. They did some of the standard neurological tests and found nothing wrong, just a bad headache. so they gave me four vicodins and told me to take 600 mg of ibuprofen every 8 hours after i finished with the vicodin. Well, i did that and the vicodin did seem to work slightly however now it is Wednesday the 16th and the headache still comes and goes as it did before. Since it comes and goes and varies in severity i can never tell when it feels better until it comes back. I'm frustrated because I i RARELY get headaches and when i do they go away easily. I've had this one now for 11 days and i thought it was from a lack of caffeine (as my nurse suggested) since I stopped drinking soda but i've tried drinking caffeinated beverages and that hasn't helped either. Should i make another trip to the ER or find a neurologist near me? I have done everythoing I can think of but now i don't know where to go! ps. i also have some slight nausea and loss of appetite but it's not really severe.
Reply
 
avatar
Barb80634 responded:
Christine, Whenever you have a change in headaches you should always get checked out by a doctor. If the pain in unbearable you should go back to the ER. Other wise you can make an appointment with your GP or go to a neurologist depending on how your insurance works. A headache that won't go away needs to be checked out. Also, quit taking Ibuprofen or any other over the counter pain reliever (tylenol, etc.); taken too often they can cause rebound headaches -- OTC should only be taken occasionally and not with any regularity. Good luck and let us know how you are feeling. b
 
avatar
saramigraines responded:
I have been suffering with migraines for 8 years now. Can you explain the headache, is it on one side of your head? are you sensitive to light or sound? Do you need to lay down and go to sleep? I get those symptoms and I have been taking Zomig for about 7 years. It really works. I suggest you go to a neurologist. They run tests to determine what kind of headache your having and can help you with medicine that is right for you. Pleas let me know what you decide to do. Hope you feel better. Sara
 
avatar
ads1955 responded:
did they tell u at the e.r. to follow up with your regular doc? that would be the first place to start. since this has been going on for so long, you could be having rebound from all the otc meds. have you read about rebound headaches? i know this is miserable for you. i'm sorry. hope you feel better soon.
 
avatar
TinaC3100 responded:
Hi and I am so sorry to hear about your head. I have had migraines myself for the last 20 years. One day someone gave me Ibuprofen, and it caused the worst migraine in my life, I thought my head was going to explode, couldn't see, nausea, etc. So the idea of not taking anymore is a good thought. I take Dilaudid for my pain, it seems to be the only thing that helps, I have taken the Triptans and they caused a mild stroke, I lost all feeling on one side of my head and face, it was very scary. I would definitely see your GP or Neurologist for a MRI or CAT Scan. Take care.
 
avatar
Shelzz responded:
:chagrin: I'm sorry about your headache, although it is nice to hear I'm not the only one with this problem. I have had a headache for almost 2 weeks now too. Mine is on the right side, it goes from the top of my scalp down to my cheekbone, my right eye socket hurt really bad. I am also very light and sound sensitive now. My Dr. gave me Treximet, which is 500mg Naproxen Sodium and 85mg Sumatriptan. It didn't work at all. So then he gave me something for tension headaches, bulibital, I believe, it is a concoction of that (which I believe is a sedative), caffeine, acetaminaphen and codeine, this works on the headache, but only because it knocks me out!!! I went and got a ct scan of my brain and sinus's on Friday and hopefully will get my results today and hopefully they will tell me something. Another thing you may try, is going to the dentist and getting your teeth checked. I have had friends that have had constant headaches due to a bad tooth. I'm making an appointment today to try to see if that is the culprit. I have to do something, living in constant pain makes you quite cranky! :eek:
 
avatar
Johann123 responded:
Christine, I had a similar situation and finally got an answer... a CSF leak (cerebral spinal fluid) My headache started on Jan. 10th and I finally started to have relief yesterday, Jan. 30. I had never had many headaches either and those I did have were easily cured with over the counter pain relievers. This one however was different and lasted and lasted. I had a CAT scan, MRI, MRA, (all of which were negative) vicodin, a shot of tordal, a shot of demeral, Imitrex, etc and nothing worked. I was referred to a neurologist who at first thought it was a long term migraine and gave me a 6 day steroid pack to break the migraine (which for many people does work, you may want to try that). But a week later the only way I could get relief was from lying down. The neurologist then preformed a spinal tap to check my spinal fluid pressure and test for various viruses, including meningitis. The Dr. was unable to get even more than a drop of spinal fluid after two tries and came to the conclusion I was suffering from a spinal headache. Ironically I had started to feel better the same morning of my spinal tap so it seems to be healing on it's own. If not then a "blood patch" can be done, I looked back and remembered I had fallen on the ice a day before my headach started and that is probably when I injured my spinal cord, however this type of leak can happen spontaneously. I hope this helps and you can find some answers.


Helpful Tips

Migraines
laying down in a dark room always helps me. More
Was this Helpful?
6 of 6 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center